Skip to content
My WebMD Sign In, Sign Up

Announcements

Newly diagnosed? See our Hepatitis Health Center to learn more about it.


Scared... but need someone to be honest. Please.
avatar
jumpingoffplace131 posted:
Hi all,[br>[br>I'm grateful to have found this group. I'm going to provide some history so my present makes a little sense. I'm going to try to be brief. (Try is the key word...)[br>[br>I'm a 34 year old single mom of 2. When I was 14 I was diagnosed with Hep C. It is possible that I contracted it from a blood transfusion at birth (I was a preemie- no one told me why a transfusion was needed, just that I had had one), or from sexual abuse. There are no other explanations- I've never been an IV drug user, nor do I have any tattoos. I didn't understand at age 14 what I was being told. I was a "ward of the state" at that point and was basically passed around from place to place until I was 18. By age then I had a serious drinking problem (I've been sober for 8 years now). [br>[br>Over the years I've been sick. Fatigue, weakness, loss of appetite, and generally just feeling horrible. The only way I can describe it is it feels like the flu, without the fever.[br>[br>I have genotype 1a. My former liver specialist (now retired) told me, after a ton of blood work and a liver biopsy that treatment was not a viable option- that there was only a 20% chance that it would work and that it would make me so sick that the benefit didn't outweigh the risk.[br>[br>From what I understand, some other conditions that I have are a direct result of the chronic liver disease: a gallbladder full of stones and a splenic aneurysm. [br>[br>Now I'll get to what brings me here... For the past 2 months I've been CONSTANTLY sick- not the kind that I'm used to that seems to come and go. It's not going away. I'm bloated, it feels like every part of my body is retaining fluid or swelling. It's so bad that my clothes are tight. I've been fainting- out of no where- sometimes several times a day. I can't take any kind of OTC medicine for ANYTHING without it making me dreadfully sick. Last week I took 2 Excedrin Migraine pills because I just couldn't take it anymore and shortly after I was vomiting, weak and ITCHY. I felt like I'd rolled in poison ivy but I couldn't satisfy the itch. My legs are shaky/weak- they feel as if they could "give out" whenever I stand. And I'm moody. Big time. Kind of like PMS but so much worse. I'm never like this. I don't understand? I can't concentrate (I'm a software engineer so this is BAD), I can't focus, heck I can barely get motivated to get out of bed.[br>[br>I'm fortunate to have a few really good friends who are urging me to see a different/new doctor. I'll be honest. I'm terrified. I don't know what any of this means and I'm not sure I want to know. One woman from my church who went through a liver transplant 16 years ago told me that mentioned that what I've been experiencing could be from ammonia in my blood. Does this sound familiar to any of you? [br>[br>I need someone to be honest with me, even if it's bad. I have two little kids to think about and no matter happens to me they need to be taken care of. [br>[br>Thank you for taking the time to read this...
Reply


Helpful Tips

New treatments for hepatitis CExpert
I'll be appearing on Sirius Radio, channel 114 (on XM, channel 119) on Monday April 14, from 9-9:30 A.M. discussing the new protease ... More
Was this Helpful?
4 of 8 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.